Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 95, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 14, 2002, 5:20 PM EDT for Leon County, Florida. It was in force for 17 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2002, 5:20 PM EDT (21:20 UTC)
- Expired
- Jul 1, 2002, 7:30 PM EDT
- In force
- 17 days
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Leon County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 142120
SVRTLH
FLC039-073-GAC087-131-142145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
520 PM EDT FRI JUN 14 2002
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GADSDEN COUNTY IN FLORIDA
NORTHERN LEON COUNTY IN FLORIDA
SOUTHEASTERN DECATUR COUNTY IN GEORGIA
GRADY COUNTY IN GEORGIA
* UNTIL 545 PM EDT...
* AT 520 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER LAINGKAT...OR ABOUT 15
MILES SOUTH OF BAINBRIDGE...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DARSEY...HAVANA BY 525 PM EDT...
CALVARY...NICKLEVILLE BY 530 PM EDT...
RENO...RODDENBERRY BY 535 PM EDT...
HIAMONEE...MERIDIAN BY 540 PM EDT...
ROCKY HILL...IAMONIA BY 545 PM EDT...
THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.
LAT...LON 3080 8453 3062 8456 3054 8411 3097 8412
3100 8434
.END
18-WOOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:42 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 14, 2:42 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 242 PM EDT FRI JUN 14 2002 MODEL DISCUSSION: MODELS INDICATE THAT THE LONG WAVE TROUGH WILL CONTINUE TO AMPLIFY W/ A LOBE OF VORTICITY SWINGING ACROSS AL AND GA TONIGHT. THE FRONT WOULD GET ABOUT HALF WAY ACROSS THE CWFA BY AROUND 06Z. IT IS NOW EXPECTED TO CLEAR ALL BUT OUR SE BIG BEND ZONES BY 12Z SAT. IT THEN WEAKENS AS IT MOVES INTO THE NRN PENINSULA. THE MAIN IMPACT ON THE CWFA FROM THIS SYSTEM WILL LIKELY BE THIS AFTERNOON AND THIS EVENING. LOCAL RADARS INDICATING THAT ISOLATED THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE FRONT ACROSS SRN AL AND THE FL PANHANDLE IN AN AREA OF LOW LEVEL CONVERGENCE WHICH IS BEING ENHANCED BY AN OUTFLOW BOUNDARY. LAPS ANALYSES INDICATE THAT ATMOSPHERE IS DESTABILIZING RAPIDLY IN SE AL. UPPER LEVEL DIFFLUENCE OVER THE AREA WILL ENHANCE UPDRAFTS. UNIDIRECTIONAL SHEAR PROFILES AND GRADUALLY INCREASING MID LEVEL FLOW MAY RESULT IN A FEW OF THE CELLS EVOLVING INTO SHORT BOWING LINES WHICH WOULD PRODUCE A DAMAGING WIND THREAT. WILL MENTION STRONG GUSTY WINDS IN TSTMS FOR THIS EVENING. THE FRONT WILL NOT CLEAR OUR SE ZONES UNTIL EARLY SAT. ON SUN, A SECOND FRONT APPROACHES FROM THE N. HOWEVER, IT SHOULD BE MOISTURE STARVED. PW WILL BE BELOW AN INCH AND PLENTY OF MID LEVEL DRY AIR AND SUBSIDENCE MOVES IN OVER THE AREA. THEREFORE SEA BREEZES SHOULD BE SUPPRESSED. BY MON, THE FRONTAL BOUNDARY WILL BE STATIONARY ACROSS THE CWFA AND PW WILL RECOVER TO ABOUT 1.4, ENOUGH FOR SEA BREEZE POPS. PUBLIC FORECAST: FIRST PERIOD POPS WILL BE BASED ON RADAR TRENDS, BUT WILL LIKELY USE LIKELY POPS NW AND 20 OVER SE BIG BEND W/ SCT POPS IN BETWEEN. FOR TONIGHT...THE ATMOSPHERE MAY BE STABILIZED BY RAIN COOLED OUTFLOW. HOWEVER, BELIEVE MAV POPS ARE TOO LOW. WILL BLEND CURRENT FORECAST W/ ETA/NGM MOS. FOR SAT, WILL ONLY MAINTAIN POP OVER SE BIG BEND, AND PERHAPS FRANKLIN CO. THEN NO POPS FOR SAT NIGHT INTO SUN. FOR MON, WILL ADVERTISE SCT POPS DUE SEA BREEZE. MARINE: WINDS ARE NOT INCREASING AS RAPIDLY AS MODELS WERE INDICATING, SO PLAN TO KEEP FORECAST BELOW SCEC RANGE FOR THIS EVENING. BEYOND THAT, WILL STEP BACK FROM A POST FRONTAL WIND SHIFT TO NW AS THE FRONT IS EXPECTED TO STALL OVER OR JUST S OF THE WATERS. FIRE WX: DROPPED WATCH FOR HIGH DISPERSION. EXPECTING SURFACE AND TRANSPORT WINDS TO BE PRETTY CLOSE TODAY AND THAT DROPPED OUR DISPERSION INDICES DOWN INTO THE 60S. RED FLAG CONDITIONS NOT ANTICIPATED ON SAT EITHER. EXTENDED: MRF AND ECMWF BOTH SHOW THE LONG WAVE TROUGH PERSISTING IN THE ERN U.S INTO TUE, BUT THEN PULLING OUT RAPIDLY TO THE NE BY WED. IN THE WAKE OF THE RETREATING WESTERLIES, WE ARE LEFT WITH A BROAD UPPER LEVEL RIDGE ACROSS THE SRN U.S. FOR THE END OF NEXT WEEK. AT THE SURFACE, A LARGE RIDGE WILL EXTEND FROM THE N ATLANTIC E INTO THE ERN U.S. W/ IT/S AXIS N OF US. THE OLD FRONTAL BOUNDARY WILL STILL BE STALLED ACROSS OUR CWFA TUE AND WED AND THEN BEGIN LOSING IT/S IDENTITY ON THU. WILL MAINTAIN DIURNAL CONVECTION IN FORECAST EACH DAY. BY FRI, THE BOUNDARY SHOULD BE GONE, BUT LOW LEVEL SE FLOW AROUND THE RIDGE TO THE N WILL WARRANT POPS DUE TO THE SEA BREEZE. PRELIM NUMBERS... TLH 69 92 63 92 420- PFN 73 88 70 87 420- DHN 66 90 63 90 6-0- ABY 67 90 63 90 6-00 VLD 70 92 61 92 4100 CTY 72 90 65 90 240- .TLH... .AL...NONE. .GA...NONE. .FL...NONE. WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:50 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 85 min |
| Jun 14, 3:18 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 87 min |
| Jun 14, 5:20 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 12 more | 200 days |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.